Heart Disease Community
Heart Puncture During Cardiac Ablation
About This Community:

This patient support community is for discussions relating to angina, angioplasty, arrhythmia, bypass surgery, cardiomyopathy, coronary artery disease, defibrillator, heart attack, heart disease, mitral valve, pacemaker, PAD, stenosis, and stress tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Heart Puncture During Cardiac Ablation

I had a cardiac ablation done in March 2009 for PVC's. During the procedure my heart was punctured and the ablation was not completed. After my release from the hospital I developed severe chest pain..I have been on prednisone for over 15 months for inflammation. When I get the pain and an Echo is done, they do not find any inflammation. Now my problem is that my body is addicted to the prednisone. Every time I taper too low, the pain comes back. I have been in the ER at least 6 times in the 15 months for pain. Do you think I have an injury that has not been addressed, or  is this normal. My cardio Dr. does not want to treat me any longer for the prednisone taper, now he says after over a year that he is not qualified to do so. My Endo Dr. does not want to do it, says its a cardio problem. I almost died and now this. I am currently on only 7.5 mg of prednisone a day, but I can't seem to get past that number.
Does anyone have a problem like this ? I doubt it. I have so many regrets that I had this done. I feel the Dr. that did it was not qualified, he was an internist and cardiologist but not an electro guy. This was at a teaching hospital and  they did a switch on me from the Dr. who was suppose to do my ablation.
Do people sue over this kind of negligence?




Related Discussions
5 Comments Post a Comment
Blank
187666_tn?1331176945
I don't know if you would have a case. My ablations were also done at a teaching hospital and I knew various cardios would be involved to learn the process. I also know from the forms I had to sign each time, that even in the hands of an experienced EP, there was a slight chance that they could accidentally puncture the heart.

As for the prednisone, being on it for that long of time is bad for the body. That's probably why they want to wean you off. Someone has to address the pain: find the true source and then manage it or fix it. Right now it sounds like you're getting a runaround and nobody is digging in to find what's going on in there. It may not be related to the ablation at all but something different.

I hope others that have had this happen (a puncture) will drop by and share their experience, how long it took to heal and how they're feeling now.
Blank
Avatar_f_tn
Hello, and sorry to hear of your unfortunate situation.  I'm relatively new to PVC's, which have become persistant for me lately, but can't say I've ever had an ablation.  However, I do have experience with Prednisone as I've been on it for a few years (for autoimmune disease), and trying to taper off it as well.  I can tell you this, the dosage you mentioned (7.5 mg) seems to be the "magic" number for many people, probably due to the fact that this is the amount of hormone the body naturally produces and needs to keep all systems functioning. After a person takes Prednisone for a prolonged time, the drug artificially takes over the job of the adrenal glands that "go to sleep" in the process.  Speaking for myself, every time I get to this point, I feel so awful I must either stay there or raise it back up a little.  It is VERY frustrating, as are most medical treatments and procedures which are "double edged swords" we as the patient aren't always sufficiently warned about in advance.  

Whenever there is even a small cut in Prednisone dosage, it's normal to feel an increase or resurgence in body aches and pains.  Most doctors will say to give it some time to pass over until your body adjusts.  If you taper down to a specific dose, remain there for a few weeks but STILL have the same pain, then there probably still is an underlying inflammatory issue which needs to be addressed.  Best wishes...

Lily
Blank
Avatar_f_tn
Thanks  for your reply. Yes the 7.5 mg seems to be my magic number as well. .What is a person to do. Yes I have gotten the run around on this from all involoved. No one wants to be the Dr. that finds a sollution for me. Maybe its because of the complications from the ablation. I even got a 2nd. opinion at Hopkins' and she didn't want to treat me either. Said it might all be in my head. She does not even know me or have any medical history to make such an assumption. I did tell her I had had a lot of anxiety since this happen, and being on the prednisone could cause that as well. Now its in my medical record that I have anxiety and may need medication and should see a shrink. Oh well.
Blank
Avatar_f_tn
Another thing.... Prednisone can actually CAUSE anything  from cardiac arrhythmias to heart failure in some cases depending on various factors.  The very first time I ever experienced (felt) PVC's was at 38 years of age immediately following an IV dose of..... Prednisone.  I spent about one rather frightening week in the cardiac care unit under observation as my heart rate and blood pressure went from one extreme to another.  Once the dose was lowered after time,  the tachycardia and the PVC's disappeared for long stretch.... until now that I'm attempting to come off the Prednisone (steroids).

It's a vicious circle.  You seek help because of an irregular heartbeat... you become injured in the very organ you are already having problems with.... and the doctors treating you end up prescribing a drug with adrenalin properties that stimulate and stress the cardiac system.  In addition, Prednisone can also CAUSE anxiety, panic and depression since it alters the hormones and neurotransmitters of the brain.

It's little wonder why none of these doctors you mention want to take responsibilty.  Don't blame you for standing your ground and seeking relief anyway possible.
Blank
Avatar_f_tn
Thanks Val... My PVC's have been worse since the ablation attempt.. I just figured it was just my heart. I have read that Prednisone causes heart palps along with so many other problems. I am happy to report that I am taking 6 mg. now ,as of early last week. So far ,so good.. we will see how long this last. I hope I am going to stay down on my dose. Surely sometime or another you have to get off this stuff.. It's amazing when I tell my cardio Dr. about all my side effects, he denies that they are caused by being  on Prednisone. All he would have to do is read all the posts on this site and many others that tell the truth. Most Dr.'s tell you not to read about your problem on the net, it will just upset you and that there is all kinds of misinformation on here. Most Dr.s are robots today and they want their patients to be the same.. just march thru the door and out in 5-10 minutes and on to the next one. They hardly practice medicine anymore, more like billing..lol
Blank
Post a Comment
To
MedHelp Health Answers
Recent Activity
Avatar_f_tn
Blank
Mom347 is ... Comment
5 hrs ago
Avatar_f_tn
Blank
remar commented on photo
14 hrs ago
Avatar_f_tn
Blank
remar commented on lboogie7729's status
Apr 17
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Heart Disease Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Heart Disease Answerers
976897_tn?1379171202
Blank
ed34
watford, United Kingdom
63984_tn?1385441539
Blank
Flycaster305
97303, OR
159619_tn?1318997813
Blank
erijon
Salt Lake City, UT
Avatar_f_tn
Blank
skydnsr
Avatar_m_tn
Blank
jrbon
Madrid, Spain
212161_tn?1391090750
Blank
heartfluttersflyawayplz
hoschton, GA